Alert archive / Wyoming / Freeze Warnings in 2012
Freeze Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this freeze warning at Oct 3, 2012, 2:47 PM MDT for 7 counties in Wyoming. It took effect at Oct 3, 2012, 6:00 PM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 2:47 PM MDT (20:47 UTC)
- In effect from
- Oct 3, 2012, 6:00 PM MDT
- Expired
- Oct 4, 2012, 10:00 AM MDT
- In force
- 16 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 93 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2941 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WWUS75 KRIW 032047 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 247 PM MDT WED OCT 3 2012 ...A HARD FREEZE EXPECTED TONIGHT FOR THE LOWER ELEVATIONS... .A STRONG COLD FRONT WILL BLAST SOUTH ACROSS THE REGION TODAY AND TONIGHT. MUCH COLDER AIR WILL BE IN PLACE BY TONIGHT AND OVERNIGHT LOWS IN THE 20S WILL BE WIDESPREAD ACROSS THE LOWER ELEVATIONS OF NORTHERN AND CENTRAL WYOMING. WYZ003-041800- /O.UPG.KRIW.FZ.A.0002.121004T0000Z-121004T1800Z/ /O.NEW.KRIW.FZ.W.0002.121004T0000Z-121004T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 247 PM MDT WED OCT 3 2012 ...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...TEMPERATURES WILL FALL BELOW FREEZING EARLY THIS EVENING AND REMAIN THERE UNTIL RISING TO ABOVE FREEZING BY MIDDAY THURSDAY. * TEMPERATURE...LOWS WILL BOTTOM OUT IN THE LOWER TO MID 20S. * IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ010-011-041800- /O.UPG.KRIW.FZ.A.0002.121004T0000Z-121004T1800Z/ /O.NEW.KRIW.FZ.W.0002.121004T0000Z-121004T1800Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 247 PM MDT WED OCT 3 2012 ...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...TEMPERATURES WILL FALL BELOW FREEZING EARLY THIS EVENING AND REMAIN THERE UNTIL RISING TO ABOVE FREEZING BY MIDDAY THURSDAY. * TEMPERATURE...LOWS WILL DROP TO THE LOWER TO MID 20S. * IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ004>006-041600- /O.UPG.KRIW.FZ.A.0002.121004T0400Z-121004T1600Z/ /O.NEW.KRIW.FZ.W.0002.121004T0400Z-121004T1600Z/ NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN- INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN... THERMOPOLIS...WORLAND 247 PM MDT WED OCT 3 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY LATE EVENING AND REMAIN THERE UNTIL RISING TO ABOVE FREEZING BY MID-MORNING THURSDAY. * TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT BETWEEN 23 AND 28 DEGREES WITH THE COLDEST READINGS ALONG AREA CREEKS AND RIVERS. * IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ017-018-041600- /O.UPG.KRIW.FZ.A.0002.121004T0400Z-121004T1600Z/ /O.NEW.KRIW.FZ.W.0002.121004T0400Z-121004T1600Z/ WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 247 PM MDT WED OCT 3 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY LATE EVENING AND REMAIN THERE UNTIL RISING TO ABOVE FREEZING BY MID-MORNING THURSDAY. * TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT BETWEEN 23 AND 28 DEGREES WITH THE COLDEST READINGS ALONG AREA CREEKS AND RIVERS. * IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ020-041600- /O.UPG.KRIW.FZ.A.0002.121004T0400Z-121004T1600Z/ /O.NEW.KRIW.FZ.W.0002.121004T0400Z-121004T1600Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 247 PM MDT WED OCT 3 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY LATE EVENING AND REMAIN THERE UNTIL RISING TO ABOVE FREEZING BY MID-MORNING THURSDAY. * TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT BETWEEN 21 AND 26 DEGREES WITH THE COLDEST READINGS ALONG AREA CREEKS AND RIVERS. * IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
217 WWUS75 KRIW 040828 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 228 AM MDT THU OCT 4 2012 ...A HARD FREEZE EXPECTED FOR THE LOWER ELEVATIONS THIS MORNING... .MUCH COLDER AIR WILL BE IN PLACE THIS MORNING IN THE WAKE OF A STRONG COLD FRONT. LOWS IN THE 20S WILL BE WIDESPREAD ACROSS THE LOWER ELEVATIONS OF NORTHERN AND CENTRAL WYOMING. WYZ003-041800- /O.CON.KRIW.FZ.W.0002.000000T0000Z-121004T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 228 AM MDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * SUMMARY AND TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE MORNING HOURS. * TEMPERATURE...LOWS WILL BOTTOM OUT IN THE LOWER TO MID 20S. * IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ010-011-041800- /O.CON.KRIW.FZ.W.0002.000000T0000Z-121004T1800Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 228 AM MDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * SUMMARY AND TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE MORNING HOURS. * TEMPERATURE...LOWS WILL DROP TO THE MID 20S. * IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ004>006-041600- /O.CON.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/ NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN- INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN... THERMOPOLIS...WORLAND 228 AM MDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. * SUMMARY AND TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE EARLY MORNING HOURS. * TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT AROUND 25 DEGREES WITH THE COLDEST READINGS ALONG AREA CREEKS AND RIVERS. * IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ017-018-041600- /O.CON.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/ WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 228 AM MDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. * SUMMARY AND TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE MORNING HOURS. * TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT AROUND 25 DEGREES WITH THE COLDEST READINGS ALONG AREA CREEKS AND RIVERS. * IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ020-041600- /O.CON.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 228 AM MDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. * SUMMARY AND TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE MORNING HOURS. * TEMPERATURE...LOWS WILL GENERALLY BOTTOM OUT BETWEEN 21 AND 26 DEGREES WITH THE COLDEST READINGS ALONG AREA CREEKS AND RIVERS. * IMPACTS...TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
966 WWUS75 KRIW 041559 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 959 AM MDT THU OCT 4 2012 WYZ003-010-011-041700- /O.CAN.KRIW.FZ.W.0002.000000T0000Z-121004T1800Z/ CODY FOOTHILLS-NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...CODY...MEETEETSE...BUFFALO...KAYCEE 959 AM MDT THU OCT 4 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE BEGUN TO RISE. THEREFORE...THE FREEZE WARNING HAS BEEN CANCELLED. $$ WYZ004>006-041700- /O.EXP.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/ NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN- INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN... THERMOPOLIS...WORLAND 959 AM MDT THU OCT 4 2012 ...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING. TEMPERATURES ARE WARMING ABOVE FREEZING AND THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM. $$ WYZ017-018-041700- /O.EXP.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/ WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 959 AM MDT THU OCT 4 2012 ...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING. $$ WYZ020-041700- /O.EXP.KRIW.FZ.W.0002.000000T0000Z-121004T1600Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 959 AM MDT THU OCT 4 2012 ...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this freeze warning went out at Oct 3, 2:44 PM MDT, 3 minutes earlier.
Area forecast discussion, Oct 3, 2:44 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 244 PM MDT WED OCT 3 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY THE COLD FRONT CONTINUES TO MOVE THROUGH THE CWA THIS AFTERNOON. THE FRONT IS CURRENTLY MOVING THROUGH SOUTHERN FREMONT COUNTY AND CONTINUES ON ITS SOUTHERN TRAJECTORY. THE LARGER SWATH OF CLOUD COVER REMAINS STALLED OVER THE NORTHERN THIRD OF THE FORECAST AREA...WITH SOME DEVELOPING CLOUDS EXPECTED OVER PORTIONS OF CENTRAL WYOMING...INCLUDING THE LANDER FOOTHILLS AND CASPER MOUNTAIN FOOTHILLS. SNOWFALL HAS BEEN PRESENT ACROSS NORTHERN WYOMING THROUGHOUT THE DAY...ESPECIALLY OVER CODY AND POWELL. IN ADDITION TO SNOWFALL...AREAS OF STRONG WIND HAVE OCCURRED AND ARE OCCURRING THIS AFTERNOON. STRONGER WIND IS GENERALLY WIDESPREAD ACROSS THE AREA...INCLUDING SOUTHERN WYOMING WHERE A RED FLAG WARNING IS CURRENTLY IN EFFECT. THE FRONTAL PASSAGE THIS EVENING IS EXPECTED TO END RED FLAG CONDITIONS BY ALLOWING HUMIDITY TO INCREASE SIGNIFICANTLY. THE LARGE COLD AIRMASS WILL CONTINUE MOVE FURTHER INTO THE CWA...WITH MUCH COLDER TEMPERATURES EXPECTED OVERNIGHT. THIS WILL RESULT IN WIDESPREAD FREEZING CONDITIONS. THOSE AREAS WHICH HAVE NOT EXPERIENCED A HARD FREEZE YET THIS SEASON ARE UNDER A FREEZE WARNING TONIGHT. COLDER TEMPERATURES ARE EXPECTED TO CONTINUE OVER THE NEXT COUPLE OF DAYS WITH LINGERING COLD AIR ALOFT. THE NEXT OPPORTUNITY FOR SNOW AND RAIN ACTIVITY IS SHAPING UP TO BE FRIDAY AND FRIDAY NIGHT AS ANOTHER AREA OF LOW PRESSURE APPROACHES THE AREA. MODELS HAVE BEEN IN FAIRLY GOOD AGREEMENT WITH THE PROGRESSION OF THIS SYSTEM...LEAVING THE MAJORITY OF ITS PRECIPITATION OVER CENTRAL AND EASTERN WYOMING. INCREASED PROBABILITY VALUES FOR THIS STORM WITH THE PACKAGE...THOUGH LEFT IT LOW ENOUGH IN CASE MODELS DIVERGE FROM THIS SOLUTION OVER THE NEXT COUPLE PRODUCTIONS. TEMPERATURES MAY BE COOL ENOUGH TO GENERATE SNOWFALL OVER THE BASIN LOCATIONS...MAINLY THE LOWER ELEVATIONS OF NATRONA COUNTY AND OVER THE WIND RIVER BASIN. SHOWER ACTIVITY WILL CONTINUE INTO THE EVENING HOURS OF FRIDAY BEFORE TAPERING OFF. THE DEPARTURE OF THIS SYSTEM WILL ALLOW A DRIER NORTHERLY FLOW TO DEVELOP OVER THE CWA BY SATURDAY MORNING. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY SATURDAY NIGHT SHAPING UP TO BE GENERALLY CLEAR AND COLD ACROSS WEST CENTRAL WYOMING. MODELS SHOW NORTHWEST FLOW ALOFT SUNDAY AND MONDAY. COULD HAVE SOME MID TO UPPER LEVEL MOISTURE IN THIS FLOW...BUT WILL CALL IT DRY WITH SLIGHTLY BELOW NORMAL TEMPERATURES INTO MONDAY. MEDIUM RANGE MODELS THEN HINT SHORTWAVE IN FLOW ALOFT ON TUESDAY. THIS SHORTWAVE LIKELY TO DROP COLD FRONT ACROSS WEST CENTRAL WYOMING EARLY TUESDAY. LIFT AND MOISTURE BEHIND THIS FRONT COULD GENERATE LIGHT PRECIPITATION EAST OF THE CONTINENTAL DIVIDE TUESDAY INTO TUESDAY EVENING. FAR SOUTHWEST AND WESTERN WYOMING TO REMAIN DRY IN THIS PATTERN WITH BREEZY CONDITIONS AT TIMES. STRONG UPPER LEVEL LOW TO SPIN OVER SOUTHERN CALIFORNIA IN THE LATTER PART OF EXTENDED FORECAST PERIOD. INITIALLY...THIS SHOULD NOT INFLUENCE WEATHER ACROSS WYOMING SO THINKING NOW IS THAT WEDNESDAY AND THURSDAY WILL BE DRY AND A LITTLE WARMER. && .AVIATION.../00Z ISSUANCE/ UNSETTLED WEATHER CONDITIONS WILL EXIST THROUGH FRIDAY. SOME LOW CLOUDS WILL LINGER THROUGH EARLY TONIGHT...MAINLY ALONG EAST AND SOUTH SLOPES OF MOUNTAIN RANGES. SOME FLURRIES ALSO REMAIN POSSIBLE WITH MUCH COLDER AIR SETTLING EAST OF THE CONTINENTAL DIVIDE. EXPECT LESS CLOUDS AND WIND ELSEWHERE TONIGHT. WITH THESE ATMOSPHERIC CHANGES...VFR CONDITIONS SHOULD STILL PREVAIL TONIGHT THROUGH THURSDAY NIGHT. NEXT STRONG SHORTWAVE TROUGH MOVES ACROSS WYOMING ON FRIDAY. CLOUDS WILL INCREASE ONCE AGAIN WITH ANOTHER PUSH OF MOISTURE AND COLD AIR EARLY ON FRIDAY. LOW CLOUDS WILL AGAIN DEVELOP OVER AND EAST OF THE DIVIDE. CONDITIONS COULD TURN MVFR OR OCCASIONAL IFR WITH AREAS OF MOSTLY SNOW DEVELOPING ACROSS NORTHERN AND CENTRAL SECTIONS OF FORECAST AREA. && .FIRE WEATHER... THE COLD FRONT CONTINUES TO MOVE THROUGH THE FORECAST AREA THIS AFTERNOON. THE FRONT IS CURRENTLY MOVING THROUGH SOUTHERN FREMONT COUNTY...AND SHOULD PUSH THROUGH SWEETWATER COUNTY THIS EVENING. AHEAD OF THE FRONTAL PASSAGE...DRY AND WIND CONDITIONS WILL CONTINUE WITH A RED FLAG WARNING STILL PRESENT OVER SWEETWATER...UINTA...AND SOUTHERN LINCOLN COUNTIES. PASSAGE OF THE FRONT WILL BRING MUCH COOLER TEMPERATURES ACROSS THE AREA...WITH HUMIDITY ALLOWED TO INCREASE SIGNIFICANTLY...THOUGH AREAS OF STRONG WIND MAY CONTINUE INTO THE OVERNIGHT HOURS. SHOWER ACTIVITY IS EXPECTED TO BE MOST PREVALENT ACROSS NORTHERN WYOMING TODAY...WITH ACTIVITY WEAKENING OVERNIGHT. THOUGH SOME SHOWERS MAY LINGER OVER THE NORTHERN MOUNTAINS ON THURSDAY...THE NEXT OPPORTUNITY FOR A LARGER WEATHER PRODUCING SYSTEM WILL BE LATE THURSDAY NIGHT AND THROUGH FRIDAY AS AN AREA OF LOW PRESSURE MOVES SOUTH ACROSS EASTERN WYOMING. THIS SYSTEM MAY PRODUCE RAIN AND SNOWFALL ACROSS MUCH OF CENTRAL AND EASTERN WYOMING THROUGH FRIDAY EVENING. SATURDAY IS EXPECTED TO SEE GENERALLY DRY CONDITIONS UNDER A NORTHERLY FLOW. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING WYZ277-279. FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM MDT THURSDAY WYZ004>006-017-018-020. FREEZE WARNING FROM 6 PM THIS EVENING TO NOON MDT THURSDAY WYZ003-010-011. && SHORT TERM...BRANHAM LONG TERM...KPL AVIATION...KPL FIRE WEATHER...BRANHAM
Hazardous weather outlook, Oct 3, 5:00 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED OCT 3 2012 WYZ001>020-022>030-041100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...RED FLAG WARNING SOUTHWEST WYOMING 9 AM UNTIL 9 PM TODAY... ...FREEZE WATCH EAST OF THE DIVIDE TONIGHT AND THURSDAY MORNING... .DAY ONE...TODAY AND TONIGHT TODAY...WEATHER CONDITIONS WILL BE DRAMATICALLY DIFFERENT BY TONIGHT AS A COLD FRONT BRINGS MUCH COLDER TEMPERATURES AND PERIODS OF STRONG WIND TO THE REGION. THIS FRONT WILL PUSH THROUGH NORTHERN AND CENTRAL WYOMING BY NOON...WITH WIND GUSTS UP TO 50 MPH NEAR BUFFALO AND THROUGH THE OWL CREEKS POSSIBLE. SOME LIGHT MOUNTAIN SNOWFALL WILL OCCUR ACROSS THE NORTH TODAY WITH A COUPLE INCHES OF ACCUMULATION POSSIBLE. THE LOWER ELEVATIONS OF THE NORTH WILL SEE AREAS OF COLD RAIN...POSSIBLY MIXING WITH OR CHANGING TO SNOW LATE IN THE DAY. VERY LITTLE PRECIPITATION IS EXPECTED FURTHER SOUTH. GUSTY AND VERY DRY CONDITIONS WILL PRECEDE THE FRONT ACROSS SOUTHWEST WYOMING RESULTING IN EXPLOSIVE FIRE GROWTH POTENTIAL. TONIGHT...LOWER ELEVATION TEMPERATURES WILL DROP TO BETWEEN 21 AND 30 DEGREES. THESE TEMPERATURES WOULD BRING AN END TO THE EXTENDED GROWING SEASON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY NIGHT AND FRIDAY...ANOTHER EVEN COLDER WEATHER SYSTEM WILL MOVE INTO THE REGION AND WILL DEPART EARLY SATURDAY. THIS WILL BRING A ROUND OF LIGHT SNOW OR FLURRIES EAST OF THE DIVIDE WITH HIGHS ONLY IN THE 30S TO AROUND 40. THOSE WITH OUTDOOR INTERESTS BETWEEN THE NEXT SEVERAL DAYS SHOULD BE PREPARED FOR THE ABRUPT CHANGE TO MUCH COLDER CONDITIONS AND AREAS OF LIGHT PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL OR WIND GUSTS IN EXCESS OF 40 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Oct 3, 11:05 AM MDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1105 AM MDT WED OCT 3 2012 WYZ003>011-017>020-022-032200- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN- CODY FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- LANDER FOOTHILLS-NATRONA COUNTY LOWER ELEVATIONS- NORTH BIG HORN BASIN-NORTHEAST JOHNSON COUNTY- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-WIND RIVER BASIN- 1105 AM MDT WED OCT 3 2012 ...BRISK GUSTY WINDS WILL OCCUR THIS AFTERNOON... A COLD FRONT THAT CONTINUES TO MOVE ACROSS WYOMING LATE THIS MORNING WILL BRING MUCH COLDER TEMPERATURES AND STRONG WIND TO MOST LOCATIONS. A NORTH WIND BEHIND THE FRONT SHOULD GUST TO NEAR 50 MPH...ESPECIALLY ACROSS PARTS OF THE BIG HORN BASIN INTO JOHNSON COUNTY. MOST OF THE WIND RIVER BASIN INTO NATRONA COUNTY WILL HAVE WIND GUSTS AROUND 40 MPH THIS AFTERNOON. IN ADDITION...LOW CLOUDS AND FLURRIES CAN BE EXPECTED PARTICULARLY ALONG ANY MOUNTAIN RANGES. VERY LITTLE SNOW ACCUMULATION IS EXPECTED THIS AFTERNOON AND EARLY EVENING. AGAIN...THE STRONG GUSTY WIND WILL BE THE MORE SIGNIFICANT WEATHER STORY THIS AFTERNOON. THEREFORE...THOSE TRAVELING WITH LIGHT TRAILERS SHOULD BE EXTRA CAREFUL ON THE WYOMING ROADS AND HIGHWAYS TODAY. AND BE SURE TO CHECK THE LATEST FORECASTS OR STATEMENTS FROM THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON. KPL
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:04 AM MDT | Red Flag Warning | RIW | Lincoln, Sweetwater, Uinta | 17 hr |
Nearby
Freeze Warnings in Wyoming, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.